Revista Matemática Iberoamericana
Full-Text PDF (389 KB) | Metadata | Table of Contents | RMI summary
Published online: 2018-05-28
On the variance of the error term in the hyperbolic circle problemGiacomo Cherubini and Morten S. Risager (1) University of Copenhagen, Denmark
(2) University of Copenhagen, Denmark
Let $e(s)$ be the error term of the hyperbolic circle problem, and denote by $e_\alpha(s)$ the fractional integral to order $\alpha$ of $e(s)$. We prove that for any small $\alpha>0$ the asymptotic variance of $e_\alpha(s)$ is finite, and given by an explicit expression. Moreover, we prove that $e_\alpha(s)$ has a limiting distribution.
Keywords: Hyperbolic lattice points, Selberg’s pre-trace formula, fractional integration
Cherubini Giacomo, Risager Morten: On the variance of the error term in the hyperbolic circle problem. Rev. Mat. Iberoamericana 34 (2018), 655-685. doi: 10.4171/RMI/1000